Alert archive / New Hampshire / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

August 5, 2012Cheshire County, New Hampshire

NWS Boston/Norton, MA issued this special weather statement at Aug 5, 2012, 9:12 PM EDT for Cheshire County, New Hampshire. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2012, 9:12 PM EDT (01:12 UTC)
Expired
Aug 5, 2012, 10:15 PM EDT
In force
63 min
Issued by
NWS Boston/Norton, MA

County Cheshire County, NH

The radar

The Boston radar (KBOX), 129 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1547 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
1.7
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WWUS81 KBOX 060112
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
912 PM EDT SUN AUG 5 2012

MAZ003-004-010-NHZ011-015-060215-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
912 PM EDT SUN AUG 5 2012

AT 908 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH ALONG A 
LINE EXTENDING FROM WINCHESTER NEW HAMPSHIRE TO DEERFIELD 
MASSACHUSETTS. THESE THUNDERSTORMS COULD ALSO PRODUCE BRIEFLY HEAVY 
RAIN. THE STORMS WERE MOVING NORTHEAST AT 45 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WARWICK...ORANGE...RICHMOND...
  SWANZEY...MARLBOROUGH...TROY...ROXBURY...ROYALSTON...FITZWILLIAM...
  NELSON...HARRISVILLE...DUBLIN...RINDGE...HANCOCK...JAFFREY...
  WINDSOR...ANTRIM...BENNINGTON...PETERBOROUGH...SHARON...
  HILLSBOROUGH...DEERING...GREENFIELD...FRANCESTOWN AND WEARE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4309 7166 4276 7190 4238 7263 4262 7244
      4284 7248 4315 7188 4312 7185 4315 7167

$$

WTB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 7:35 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 5, 7:35 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
735 PM EDT SUN AUG 5 2012

.SYNOPSIS...
A COLD FRONT WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS TONIGHT.
A SECOND ROUND OF STORMS MAY OCCUR DURING THE DAY ON MONDAY IN
RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. DRY WEATHER WILL FOLLOW
THROUGH MID WEEK...BEFORE THE HUMIDITY RETURNS WITH SCATTERED
SHOWERS AND THUNDERSTORMS BY THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
730 PM UPDATE...
FIRST BATCH OF STORMS WEAKENED AS THEY ENCOUNTERED A MORE STABLE
AIRMASS ACROSS RI AND EASTERN MA...WHERE LATEST MESOANALYSIS SHOWS
A LACK OF INSTABILITY.

NEXT LINE OF STORMS WAS ALREADY APPROACHING WESTERN NEW ENGLAND.
AIRMASS IS STILL UNSTABLE TO SOME DEGREE ACROSS CT VALLEY BUT HAS
BEEN WORKED OVER BY EARLIER CONVECTION. THEREFORE WE THINK
GREATEST THREAT WILL BE HEAVY RAINFALL AND FREQUENT LIGHTNING WITH
THIS LINE...ALTHOUGH THERE MAY ALSO BE POCKETS OF STRONG WIND
GUSTS /30-40KT/. THIS LINE SHOULD ALSO WEAKEN AS IT ENTERS RI AND
CENTRAL/EASTERN MA LATER THIS EVENING.

YET A THIRD LINE OF STORMS WAS MOVING ACROSS NORTHERN NY AND MAY
CLIP SW NH LATER THIS EVENING WITH HEAVY RAIN AND FREQUENT
LIGHTNING.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
EXPECTING A COLD FRONT TO SLOWLY MOVE OUT TO SEA DURING THE DAY.
HAVE THE GREATEST RISK OF SHOWERS AND THUNDERSTORMS ACROSS RI AND
SOUTHEAST MA...AS THEY SHOULD BE ON THE WARM SIDE OF THE COLD
FRONT TO START THE DAY. WITH DRIER AIR ARRIVING FROM THE
NORTHWEST...MOST OF SOUTHERN NEW ENGLAND SHOULD BE RAIN-FREE
DURING THE AFTERNOON.

USED A BLEND OF THE MAV/MET GUIDANCE FOR TEMPERATURES ONCE AGAIN.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
HIGHLIGHTS...

* DRY THROUGH MID WEEK
* HUMIDITY RETURNS LATE IN WEEK WITH SCATTERED SHOWERS/STORMS

DETAILS...
MON NIGHT AND TUE...HIGH CONFIDENCE.
WEAK HIGH PRESSURE BUILDS OVER NEW ENGLAND MON NIGHT/TUE WITH
MOSTLY CLEAR SKIES. SEA BREEZES EXPECTED ALONG E AND S COASTS TUE
AFTERNOON AS GRADIENT REMAINS WEAK. AIRMASS REMAINS DRY WITH
DEWPOINTS IN 50S TO NEAR 60 WHICH WILL OFFER A BREAK FROM THE
RECENT HIGH HUMIDITY. BLENDED GFS/NAM MOS WHICH YIELDS LOWS IN 50S
AND LOWER 60S MON NIGHT AND TUE NIGHT...AND HIGHS MOSTLY IN 80S
TUE. SHOULD BE IDEAL RADIATIONAL COOLING MON NIGHT WHEN SOME OF
NORMALLY COOLER VALLEYS DROP CLOSE TO 50.

WED THROUGH SAT...MEDIUM CONFIDENCE
PATTERN BECOMES MORE ACTIVE LATER IN WEEK AS MEDIUM RANGE MODELS
SHOW TROUGH DIGGING INTO UPPER GREAT LAKES WHICH EVENTUALLY CLOSES
OFF AND LIFTS THROUGH SOUTHERN ONTARIO AND QUEBEC. S/SW FLOW
SHOULD PREVAIL THROUGH MUCH OF THE PERIOD WITH INCREASE IN
HUMIDITY ONCE AGAIN...POSSIBLY WITH 70+ DEWPOINTS RETURNING BY
WEEKEND.

MODELS SEEM TO BE TOO QUICK TO BRING SHOWERS/STORMS BACK INTO
PICTURE SO CONTINUED WITH DRY WEATHER WED WITH A LACK OF FOCUS FOR
CONVECTION. SCATTERED AFTERNOON/EVENING SHOWERS AND STORMS ARE MORE
PROBABLE THU THRU SAT AS LOW PRESSURE HEADS SLOWLY E FROM GREAT
LAKES AND FRONT LIFTS N ACROSS NEW ENGLAND.

STAYED CLOSE TO HPC/GMOS BLEND. SHOULD GET WELL INTO 80S WED/THU
BEFORE MORE CLOUD COVER KEEPS TEMPERATURES MORE TOWARD LOWER 80S
FRI/SAT...BUT HIGHER HUMIDITY WILL CERTAINLY MAKE IT MORE
UNCOMFORTABLE.

SUN...MEDIUM CONFIDENCE.
FOLLOWED HPC GUIDANCE DUE TO MORE UNCERTAINTY IN MODELS WHICH BRINGS
COLD FRONT THROUGH SOUTHERN NEW ENGLAND SUN MORNING. THIS SHOULD
ALLOW FOR CLEARING AND DRIER AIR TO WORK INTO REGION DURING DAY.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

OVERVIEW...MODERATE CONFIDENCE.

MVFR/IFR WITH LINE OF TSTMS ENTERING CT VALLEY...BUT STORMS SHOULD
WEAKEN AS THEY REACH RI AND EASTERN MA. EXPECT AREAS OF MVFR/IFR
TONIGHT AS LOW CLOUDS/FOG REFORM...WITH LIFR AROUND CAPE COD AND
ISLANDS. COLD FRONT WITH WIND SHIFT TO W REACHES CT VALLEY 09Z MON...
PVD/BOS 10-11Z AND CAPE COD BY 14Z. SHOULD SEE RAPID IMPROVEMENT
TO VFR A COUPLE OF HOURS AFTER WIND SHIFT.

KBOS TAF...MODERATE CONFIDENCE.
PREVAILING SW FLOW SHOULD KEEP LOWER CIGS/VSBYS S OF TERMINAL...
BUT SOME QUESTION HOW LOW CONDITIONS GET WITH SHOWERS ARRIVING
LATER THIS EVENING. ISOLD TSTM POSSIBLE 03-04Z.

KBDL TAF...MODERATE CONFIDENCE.
ONCE LINE OF TSTMS PASSES...CONDITIONS MAY FALL LOWER THAN
FORECAST WITH MVFR OR EVEN IFR CIGS AFTER 03Z.

OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...

MONDAY NIGHT INTO WEDNESDAY...MODERATE CONFIDENCE.
VFR. SEA BREEZE EXPECTED TUE AFTERNOON.

THURSDAY INTO FRIDAY...MODERATE CONFIDENCE.
MVFR/IFR POSSIBLE IN SCT SHOWERS/TSTMS. IFR/LIFR POSSIBLE AROUND
CAPE COD AND ISLANDS IN FOG.

&&

.MARINE...
MODERATE CONFIDENCE TODAY THROUGH TONIGHT.

INCREASING S WINDS THIS AFTERNOON AND EVENING AS A COLD FRONT
APPROACHES FROM THE WEST. GUSTS UP TO 25 KT. THE STRONGEST WIND
GUSTS WILL LIKELY BE ACROSS SOME OF THE NEAR SHORE WATERS DUE TO
BETTER MIXING OVER THE ADJACENT LAND. ALONG THE OPEN SOUTH
COASTAL WATERS...SEAS WILL ALSO BE AN ISSUE AS THEY SLOWLY BUILD
TO 5 OR 6 FT...HIGHEST SOUTH AND EAST OF CAPE COD AND ISLANDS.
CHANCE OF A TSTM WELL AFTER MIDNIGHT INTO MONDAY MORNING ACROSS
THE SOUTH COASTAL WATERS.

OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...

MODERATE CONFIDENCE. DIMINISHING WINDS AND SEAS MON NIGHT AND TUE AS
WEAK HIGH PRESSURE BUILDS OVER WATERS. SEA BREEZES LIKELY TUE. FLOW
BECOMES S/SW WED THRU FRI WITH SLOWLY BUILDING SEAS ON S COASTAL
WATERS BUT CONDITIONS SHOULD REMAIN BELOW SCA. SHOULD SEE LATE NIGHT
AND MORNING FOG/LOW CLOUDS WITH REDUCED VISIBILITY AND EVENTUALLY
SHOWERS/STORMS BY FRI AS FRONT APPROACHES FROM W.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CTZ002.
MA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR MAZ002-003-
     008>011.
NH...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NHZ011.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ230-231-
     251.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ236-250.
     SMALL CRAFT ADVISORY UNTIL NOON EDT MONDAY FOR ANZ237.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ235.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT MONDAY NIGHT FOR
     ANZ254>256.

&&

SYNOPSIS...BELK/JWD
NEAR TERM...JWD
SHORT TERM...BELK
LONG TERM...JWD
AVIATION...BELK/JWD
MARINE...BELK/JWD
Hazardous weather outlook, Aug 5, 4:00 AM EDT, 17 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
400 AM EDT SUN AUG 5 2012

CTZ002-MAZ002-003-008>011-NHZ011-060800-
HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-CHESHIRE NH-
400 AM EDT SUN AUG 5 2012

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ003-004-MAZ004>007-012>024-026-NHZ012-015-RIZ001>008-060800-
TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
400 AM EDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY NIGHT
INTO EARLY MONDAY. SOME OF THESE STORMS MAY CONTAIN GUSTY WINDS
AND HEAVY DOWNPOURS AND THEREFORE LOCALIZED FLOODING IS A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-060800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
400 AM EDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CROSS OVER THE WATERS ALONG AND
AHEAD OF A COLD FRONT. SOME OF THESE STORMS MAY BE SEVERE WITH
WIND GUSTS IN EXCESS OF 34 KNOTS THEREBY WARRANTING THE ISSUE OF
MARINE WEATHER WARNINGS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE WATERS DURING
THE EARLY TO MIDDAY PORTION OF MONDAY BEFORE MOST OF THE ACTIVITY
IS PUSHED WELL OUT TO SEA BY THE ATTENDANT COLD FRONT. ONCE
AGAIN...SOME OF THESE STORMS MAY BE SEVERE WITH WIND GUSTS IN
EXCESS OF 34 KNOTS THEREBY WARRANTING THE ISSUE OF MARINE WEATHER
WARNINGS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SIPPRELL

In the hours before

Local storm report, Aug 5, 4:05 PM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
405 PM EDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     GREENFIELD              42.59N  72.60W
08/05/2012                   FRANKLIN           MA   BROADCAST MEDIA

            TREE UPROOTED ON SILVER ST

0247 PM     TSTM WND DMG     BERNARDSTON             42.67N  72.55W
08/05/2012                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON ROUTES 10 AND 142. ROAD CLOSED.

0257 PM     TSTM WND DMG     NORTHFIELD              42.71N  72.44W
08/05/2012                   FRANKLIN           MA   AMATEUR RADIO

            LARGE TREE AND WIRES DOWN ON RT 142 AT WOZNIAK RD

0301 PM     TSTM WND DMG     WINCHESTER              42.78N  72.38W
08/05/2012                   CHESHIRE           NH   AMATEUR RADIO

            TREE DOWN ON JONES RD

0305 PM     TSTM WND DMG     HADLEY                  42.35N  72.58W
08/05/2012                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON HOUSE ON BAY RD

0325 PM     TSTM WND DMG     LEYDEN                  42.70N  72.62W
08/05/2012                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON EAST HILL RD

0327 PM     TSTM WND DMG     SWANZEY                 42.87N  72.28W
08/05/2012                   CHESHIRE           NH   AMATEUR RADIO

            TREE AND WIRES DOWN ON FLAT ROOF MILL RD

0328 PM     TSTM WND DMG     HARRISVILLE             42.95N  72.10W
08/05/2012                   CHESHIRE           NH   AMATEUR RADIO

            TREE AND WIRES DOWN ON MASON RD

0340 PM     TSTM WND DMG     BENNINGTON              43.00N  71.93W
08/05/2012                   HILLSBOROUGH       NH   AMATEUR RADIO

            TREE AND WIRES DOWN ON ROUTE 202 AT ROUTE 137

&&

JWD
Local storm report, Aug 5, 5:18 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
518 PM EDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     GREENFIELD              42.59N  72.60W
08/05/2012                   FRANKLIN           MA   BROADCAST MEDIA

            TREE UPROOTED ON SILVER ST

0247 PM     TSTM WND DMG     BERNARDSTON             42.67N  72.55W
08/05/2012                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON ROUTES 10 AND 142. ROAD CLOSED.

0257 PM     TSTM WND DMG     NORTHFIELD              42.71N  72.44W
08/05/2012                   FRANKLIN           MA   AMATEUR RADIO

            LARGE TREE AND WIRES DOWN ON RT 142 AT WOZNIAK RD

0301 PM     TSTM WND DMG     WINCHESTER              42.78N  72.38W
08/05/2012                   CHESHIRE           NH   AMATEUR RADIO

            TREE DOWN ON JONES RD

0305 PM     TSTM WND DMG     HADLEY                  42.35N  72.58W
08/05/2012                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON HOUSE ON BAY RD

0325 PM     TSTM WND DMG     LEYDEN                  42.70N  72.62W
08/05/2012                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON EAST HILL RD

0327 PM     TSTM WND DMG     SWANZEY                 42.87N  72.28W
08/05/2012                   CHESHIRE           NH   AMATEUR RADIO

            TREE AND WIRES DOWN ON FLAT ROOF MILL RD

0328 PM     TSTM WND DMG     HARRISVILLE             42.95N  72.10W
08/05/2012                   CHESHIRE           NH   AMATEUR RADIO

            TREE AND WIRES DOWN ON MASON RD

0330 PM     LIGHTNING        RINDGE                  42.75N  72.02W
08/05/2012                   CHESHIRE           NH   AMATEUR RADIO

            HOUSE STRUCK BY LIGHTNING ON NORTH ST CAUSING ATTIC
            FIRE

0340 PM     TSTM WND DMG     BENNINGTON              43.00N  71.93W
08/05/2012                   HILLSBOROUGH       NH   AMATEUR RADIO

            TREE AND WIRES DOWN ON ROUTE 202 AT ROUTE 137

0445 PM     TSTM WND DMG     GRANBY                  41.95N  72.78W
08/05/2012                   HARTFORD           CT   AMATEUR RADIO

            TREE DOWN BLOCKING A ROAD

0455 PM     TSTM WND DMG     ENFIELD                 41.97N  72.57W
08/05/2012                   HARTFORD           CT   AMATEUR RADIO

            ALUMINUM SIDING BLOWN OFF TWO HOMES ON GLEN ARDEN LANE.

0456 PM     TSTM WND DMG     AGAWAM                  42.07N  72.62W
08/05/2012                   HAMPDEN            MA   AMATEUR RADIO

            TREE AND WIRES DOWN AT BARN RD AND ROWLEY ST. TREE DOWN
            ON SUFFIELD ST.

0500 PM     FLOOD            WEST SPRINGFIELD        42.12N  72.65W
08/05/2012                   HAMPDEN            MA   AMATEUR RADIO

            WEST SCHOOL ST FLOODED AND IMPASSABLE

0511 PM     FLOOD            WEST SPRINGFIELD        42.12N  72.65W
08/05/2012                   HAMPDEN            MA   AMATEUR RADIO

            RIVER ST UNDERPASS FLOODED. CAR STUCK IN FLOOD WATERS.

0511 PM     FLOOD            AGAWAM                  42.07N  72.62W
08/05/2012                   HAMPDEN            MA   AMATEUR RADIO

            MEADOW ST FLOODED AND IMPASSABLE

&&

JWD
Local storm report, Aug 5, 5:59 PM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
559 PM EDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     GREENFIELD              42.59N  72.60W
08/05/2012                   FRANKLIN           MA   BROADCAST MEDIA

            TREE UPROOTED ON SILVER ST

0247 PM     TSTM WND DMG     BERNARDSTON             42.67N  72.55W
08/05/2012                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON ROUTES 10 AND 142. ROAD CLOSED.

0257 PM     TSTM WND DMG     NORTHFIELD              42.71N  72.44W
08/05/2012                   FRANKLIN           MA   AMATEUR RADIO

            LARGE TREE AND WIRES DOWN ON RT 142 AT WOZNIAK RD

0301 PM     TSTM WND DMG     WINCHESTER              42.78N  72.38W
08/05/2012                   CHESHIRE           NH   AMATEUR RADIO

            TREE DOWN ON JONES RD

0305 PM     TSTM WND DMG     HADLEY                  42.35N  72.58W
08/05/2012                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON HOUSE ON BAY RD

0325 PM     TSTM WND DMG     LEYDEN                  42.70N  72.62W
08/05/2012                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON EAST HILL RD

0327 PM     TSTM WND DMG     SWANZEY                 42.87N  72.28W
08/05/2012                   CHESHIRE           NH   AMATEUR RADIO

            TREE AND WIRES DOWN ON FLAT ROOF MILL RD

0328 PM     TSTM WND DMG     HARRISVILLE             42.95N  72.10W
08/05/2012                   CHESHIRE           NH   AMATEUR RADIO

            TREE AND WIRES DOWN ON MASON RD

0330 PM     LIGHTNING        RINDGE                  42.75N  72.02W
08/05/2012                   CHESHIRE           NH   AMATEUR RADIO

            HOUSE STRUCK BY LIGHTNING ON NORTH ST CAUSING ATTIC
            FIRE

0340 PM     TSTM WND DMG     BENNINGTON              43.00N  71.93W
08/05/2012                   HILLSBOROUGH       NH   AMATEUR RADIO

            TREE AND WIRES DOWN ON ROUTE 202 AT ROUTE 137

0410 PM     TSTM WND DMG     GRAFTON                 42.20N  71.68W
08/05/2012                   WORCESTER          MA   AMATEUR RADIO

            TREES DOWN ON ROUTE 122

0445 PM     TSTM WND DMG     GRANBY                  41.95N  72.78W
08/05/2012                   HARTFORD           CT   AMATEUR RADIO

            TREE DOWN BLOCKING A ROAD

0452 PM     TSTM WND DMG     WEST SPRINGFIELD        42.12N  72.65W
08/05/2012                   HAMPDEN            MA   AMATEUR RADIO

            TWO LARGE LIMBS DOWN AT WEST SCHOOL ST AND NORMAN ST

0455 PM     TSTM WND DMG     ENFIELD                 41.97N  72.57W
08/05/2012                   HARTFORD           CT   AMATEUR RADIO

            ALUMINUM SIDING BLOWN OFF TWO HOMES ON GLEN ARDEN LANE.

0456 PM     TSTM WND DMG     AGAWAM                  42.07N  72.62W
08/05/2012                   HAMPDEN            MA   AMATEUR RADIO

            TREE AND WIRES DOWN AT BARN RD AND ROWLEY ST. TREE DOWN
            ON SUFFIELD ST.

0458 PM     TSTM WND DMG     SIMSBURY                41.88N  72.81W
08/05/2012                   HARTFORD           CT   FIRE DEPT/RESCUE

            LARGE TREE DOWN BLOCKING ROUTE 167

0500 PM     FLOOD            WEST SPRINGFIELD        42.12N  72.65W
08/05/2012                   HAMPDEN            MA   AMATEUR RADIO

            WEST SCHOOL ST FLOODED AND IMPASSABLE

0510 PM     TSTM WND DMG     SOUTH WINDSOR           41.82N  72.62W
08/05/2012                   HARTFORD           CT   AMATEUR RADIO

            TREE AND WIRES DOWN AT SULLVAN ST AND PIERCE ST

0510 PM     TSTM WND DMG     LONGMEADOW              42.05N  72.57W
08/05/2012                   HAMPDEN            MA   AMATEUR RADIO

            LARGE LIMBS DOWN AT WESTERN ST AND CLAREMONT ST. TREE
            DOWN AT WOODLAWN AND SOUTH PARK RD

0511 PM     FLOOD            WEST SPRINGFIELD        42.12N  72.65W
08/05/2012                   HAMPDEN            MA   AMATEUR RADIO

            RIVER ST UNDERPASS FLOODED. CAR STUCK IN FLOOD WATERS.

0511 PM     FLOOD            AGAWAM                  42.07N  72.62W
08/05/2012                   HAMPDEN            MA   AMATEUR RADIO

            MEADOW ST FLOODED AND IMPASSABLE

0542 PM     TSTM WND DMG     BRIMFIELD               42.12N  72.20W
08/05/2012                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON BATTERY AVE

0543 PM     FLOOD            NEW BRITAIN             41.68N  72.79W
08/05/2012                   HARTFORD           CT   AMATEUR RADIO

            STREET FLOODING ON CORBIN AND OSGOOD AVE..AND AT THE
            INTERSECTION OF BURUBEE AND FARMINGTON AVE.

&&

JWD
Special weather statement, Aug 5, 7:52 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
752 PM EDT SUN AUG 5 2012

CTZ002-003-MAZ008>011-060115-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-TOLLAND
CT-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
752 PM EDT SUN AUG 5 2012

...LINE OF STRONG THUNDERSTORMS APPROACHING THE CONNECTICUT VALLEY...

AT 747 PM...A LINE OF STRONG THUNDERSTORMS PRODUCING WIND GUSTS TO
40 MPH...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING WAS ENTERING
WESTERN NEW ENGLAND FROM NEW YORK STATE.

THIS LINE OF STORMS WILL REACH THE EAST SLOPES OF THE BERKSHIRES BY
815 PM...WESTFIELD AND HARTFORD AROUND 830 PM...THEN SPRINGFIELD AND
VERNON CLOSER TO 9 PM.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4214 7308 4216 7303 4230 7301 4234 7307
      4232 7241 4166 7243 4163 7250 4162 7271
      4154 7285 4155 7294 4164 7294 4164 7299
      4180 7302 4181 7295 4188 7295 4197 7290
      4197 7303 4203 7302 4204 7306 4211 7308

JWD
Special weather statement, Aug 5, 8:13 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
813 PM EDT SUN AUG 5 2012

CTZ002-003-060115-
HARTFORD CT-TOLLAND CT-
813 PM EDT SUN AUG 5 2012

AT 808 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH
ALONG A LINE EXTENDING SOUTH FROM NEAR WATERBURY.  THIS LINE WAS
MOVING EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...SOUTHINGTON...BERLIN...ROCKY
  HILL...GLASTONBURY...MARLBOROUGH...HEBRON AND ANDOVER.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4164 7294 4177 7231 4164 7231 4164 7233
      4160 7232 4159 7234 4158 7247 4164 7252
      4162 7271 4161 7271 4157 7276 4155 7282
      4156 7284 4154 7285 4156 7288 4156 7295

WTB
Special weather statement, Aug 5, 9:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
912 PM EDT SUN AUG 5 2012

MAZ003-004-010-NHZ011-015-060215-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
912 PM EDT SUN AUG 5 2012

AT 908 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH ALONG A
LINE EXTENDING FROM WINCHESTER NEW HAMPSHIRE TO DEERFIELD
MASSACHUSETTS. THESE THUNDERSTORMS COULD ALSO PRODUCE BRIEFLY HEAVY
RAIN. THE STORMS WERE MOVING NORTHEAST AT 45 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WARWICK...ORANGE...RICHMOND...
  SWANZEY...MARLBOROUGH...TROY...ROXBURY...ROYALSTON...FITZWILLIAM...
  NELSON...HARRISVILLE...DUBLIN...RINDGE...HANCOCK...JAFFREY...
  WINDSOR...ANTRIM...BENNINGTON...PETERBOROUGH...SHARON...
  HILLSBOROUGH...DEERING...GREENFIELD...FRANCESTOWN AND WEARE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4309 7166 4276 7190 4238 7263 4262 7244
      4284 7248 4315 7188 4312 7185 4315 7167

WTB

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:08 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire41 min
Aug 5, 8:18 PM EDTAreal Flood AdvisoryBOXHampden, Hampshire117 min
Aug 6, 12:24 AM EDTSmall Craft AdvisoryBOX7 hr
Aug 6, 7:11 AM EDTSmall Craft Advisory for Hazardous SeasBOX9 hr
Aug 5, 9:50 PM EDTSpecial Weather StatementBOXBristol, Kent55 min
Aug 5, 8:13 PM EDTSpecial Weather StatementBOX62 min
Aug 5, 10:00 PM EDTSpecial Weather StatementBOXHillsborough30 min

Nearby

Special Weather Statements in New Hampshire, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.